Alert archive / Louisiana / Flash Flood Warnings in 2009
Flash Flood Warning 29, NWS Lake Charles, LA
NWS Lake Charles, LA issued this flash flood warning at Oct 22, 2009, 9:51 AM CDT for 4 parishes in Louisiana; Jefferson County, Newton County, Orange County, Texas. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 22, 2009, 9:51 AM CDT (14:51 UTC)
- Expired
- Oct 22, 2009, 12:45 PM CDT
- In force
- 3 hr
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Beauregard Parish, LA, Calcasieu Parish, LA, Cameron Parish, LA, Vernon Parish, LA, Jefferson County, TX, Newton County, TX, Orange County, TX
The radar
The Lake Charles radar (KLCH), 37 km from the middle of the area, began a volume at 14:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 22, 10:40 AM CDT | FLASH FLOOD | Lake Charles, LA | STORM SPOTTER REPORTS FLOODING ALONG GRANGER AND RYAN STREETS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 49 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 2.9 hours before the alert went out and 38 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 833 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 773 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 182 m²/s²
- 0-3 km storm-relative helicity
- 223 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 5.9
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KLCH 221451
FFWLCH
LAC011-019-023-115-TXC245-351-361-221745-
/O.NEW.KLCH.FF.W.0029.091022T1451Z-091022T1745Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
ISSUED BY NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
951 AM CDT THU OCT 22 2009
THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A
* FLASH FLOOD WARNING FOR...
JEFFERSON COUNTY IN SOUTHEAST TEXAS...
THIS INCLUDES THE CITY OF SABINE PASS...
NEWTON COUNTY IN SOUTHEAST TEXAS...
THIS INCLUDES THE CITIES OF...TOLEDO BEND DAM...DEWEYVILLE...BON
WEIR...
ORANGE COUNTY IN SOUTHEAST TEXAS...
THIS INCLUDES THE CITIES OF...WEST ORANGE...ORANGE...
BEAUREGARD PARISH IN SOUTHWEST LOUISIANA...
THIS INCLUDES THE CITIES OF...SUGARTOWN...SINGER...RAGLEY...
MERRYVILLE...FIELDS...DRY CREEK...DE RIDDER...
CALCASIEU PARISH IN SOUTHWEST LOUISIANA...
THIS INCLUDES THE CITIES OF...WESTLAKE...VINTON...SULPHUR...
STARKS...MOSS BLUFF...LAKE CHARLES...IOWA...DE QUINCY...
CAMERON PARISH IN SOUTHWEST LOUISIANA...
THIS INCLUDES THE CITIES OF...SABINE NATIONAL WILDLIFE...
ROCKEFELLER WILDLIFE RANGE...LACASSINE NATIONAL WILDLIFE REFUGE...
KLONDIKE...JOHNSON BAYOU...GRAND LAKE...GRAND CHENIER...CAMERON...
VERNON PARISH IN WEST CENTRAL LOUISIANA...
THIS INCLUDES THE CITIES OF...SLAGLE...ROSEPINE...PITKIN...
LEESVILLE...FORT POLK...ANACOCO...
* UNTIL 1245 PM CDT
* AT 948 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING POTENTIAL FROM THUNDERSTORMS ALONG A LINE FROM 19
MILES SOUTHWEST OF TOLEDO BEND DAM TO 9 MILES NORTH OF SABINE PASS
TO SABINE PASS...OR ALONG A LINE EXTENDING FROM 11 MILES WEST OF
BURKEVILLE TO PORT ARTHUR TO SABINE PASS...MOVING NORTHEAST AT 20
MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HOLLY
BEACH...HACKBERRY...CARLYSS...NEW LLANO...LONGVILLE AND GILLIS
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
LAT...LON 3136 9298 3126 9282 3088 9282 3087 9297
3061 9297 3060 9313 3039 9313 3038 9302
3016 9299 3015 9288 3005 9298 3004 9261
2959 9261 2979 9321 2975 9373 2968 9393
2996 9376 3021 9379 3115 9362 3137 9338
$$
DR1 follow-up statement
000
WGUS74 KLCH 221623
FFSLCH
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1123 AM CDT THU OCT 22 2009
LAC011-019-023-115-TXC245-351-361-221745-
/O.CON.KLCH.FF.W.0029.000000T0000Z-091022T1745Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
VERNON LA-BEAUREGARD LA-CAMERON LA-CALCASIEU LA-NEWTON TX-
JEFFERSON TX-ORANGE TX-
1123 AM CDT THU OCT 22 2009
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1245 PM CDT FOR
EASTERN ORANGE...JEFFERSON AND EASTERN NEWTON COUNTIES...AND
CALCASIEU...CAMERON...BEAUREGARD AND VERNON PARISHES...
AT 1112 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE THUNDERSTORMS PRODUCING HEAVY RAINS. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM SLAGLE TO HOLLY BEACH...OR ALONG
A LINE EXTENDING FROM SLAGLE TO 8 MILES SOUTHEAST OF SABINE NATIONAL
WILDLIFE...MOVING NORTHEAST AT 25 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
CARLYSS...SULPHUR...LONGVILLE...RAGLEY...CAMERON...WESTLAKE...
GILLIS...GRAND LAKE...MOSS BLUFF...LAKE CHARLES...SUGARTOWN...DRY
CREEK...PITKIN...GRAND CHENIER...IOWA...ROCKEFELLER WILDLIFE RANGE...
LACASSINE NATIONAL WILDLIFE REFUGE AND KLONDIKE
RAINFALL AMOUNTS OF 1 TO 3 INCHES HAS BEEN ESTIMATED BY RADAR ACROSS
WESTERN BEAUREGARD...CALCASIEU AND VERNON PARISHES OVER THE PAST
TWO HOURS. THIS LINE OF THUNDERSTORMS ARE MOVING INTO THE LAKE
CHARLES AREA...AND AN INCREASE IN THE LIKELIHOOD OF URBAN FLOODING
IN SULPHUR...WEST LAKE AND LAKE CHARLES WILL BE HIGH OVER THE NEXT
HOUR OR THROUGH 1230 PM. ADDITIONAL RAINFALL AMOUNTS OF ONE TO THREE
INCHES CAN BE EXPECTED IN A SHORT PERIOD OF TIME ACROSS LAKE
CHARLES...SULPHUR AND WEST LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
&&
LAT...LON 3011 9445 3016 9411 2997 9385 2975 9389
2996 9376 3115 9362 3137 9338 3136 9298
3126 9282 3088 9282 3087 9297 3061 9297
3039 9313 3015 9288 3005 9298 3004 9261
2959 9261 2979 9321 2956 9436
$$
BRAZZELLWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this flash flood warning went out at Oct 22, 6:32 AM CDT, 3 hours 19 minutes earlier.
Area forecast discussion, Oct 22, 6:32 AM CDT, 3 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
632 AM CDT THU OCT 22 2009
.AVIATION...
FOR THE 22/12Z TAF ISSUANCE...
NUMEROUS SHOWERS ARE FILLING IN ACROSS SOUTHEAST TEXAS AS LOW
LEVEL SOUTHERLY WINDS AND SOUTHWEST FLOW ALOFT BRINGING IN
ABUNDANT GULF AND EAST PACIFIC MOISTURE. MEANWHILE...STRONG UPPER
LEVEL DISTURBANCE WILL HELP ENHANCE ACTIVITY DURING THE MORNING
INTO EARLY AFTERNOON HOURS...WHILE RAIN CHANCES DO NOT END UNTIL
SURFACE COLD FRONT MOVES ACROSS SOUTHEAST TEXAS DURING THE LATE
AFTERNOON AND CENTRAL AND SOUTHWEST LOUISIANA DURING THE EARLY
EVENING HOURS.
WILL GO WITH PREVAILING SHOWERS WITH TS IN THE VICINITY FOR KBPT
TO START THE TAF FORECAST...WITH THESE CONDITIONS ARRIVING AT KLCH
BY 22/14Z...KAEX BY 22/15Z AND KLFT/KARA BY 22/16Z. MVFR CEILINGS
WITH MVFR/IFR VISIBILITIES POSSIBLE AS THIS ACTIVITY MOVES ACROSS.
RUA
&&
.PREV DISCUSSION... /ISSUED 621 AM CDT THU OCT 22 2009/
UPDATE...
UPDATED GRIDS...ZONES AND COASTAL WATERS FORECAST FOR TORNADO
WATCH 771 IN EFFECT UNTIL 1 PM THIS AFTERNOON. CONVECTION
CONTINUES TO INCREASE OVER OUR WRN ZONES THIS MORNING. VWP
PROFILES REMAIN INDICATIVE OF DECENT LOW LEVEL SHEAR AND THE
POTENTIAL FOR ROTATING STORMS AS WELL AS A FEW TORNADOES OR
WATERSPOUTS THIS MORNING.
PREV DISCUSSION... /ISSUED 447 AM CDT THU OCT 22 2009/
.HEAVY RAINFALL EVENT SHAPING UP FOR TODAY...
SYNOPSIS...
WATER VAPOR IMAGERY AND UPPER AIR ANALYSIS THIS MORNING SHOWS
LARGE UPPER LOW CENTERED OVER WRN KS. AHEAD OF THIS LOW...A BROAD
SWATH OF DIVERGENT SOUTHWESTERLY FLOW COVERED THE SRN PLAINS INTO
THE LOWER MS VALLEY. DEEP MOISTURE WAS SPREADING TOWARD THE NRN
PLAINS AND MID MS VALLEY.
AT THE SFC...LOW PRESSURE WAS CENTERED OVER SRN KS NR ICT...WITH
THE COLD FRONT EXTENDING SOUTH TOWARD OKC AND DFW EXTENDING SW
ALONG ROUGHLY THE I-35 CORRIDOR. AREA RADAR MOSAIC INDICATED A
BROAD AREA OF MODERATE RAIN ACRS MUCH OF TX INTO OK AND ARK...WITH
SCT SHOWERS AND ISOLATED THUNDERSTORMS TOWARD LA.
DISCUSSION...
THE UPPER LOW WILL CONTINUE TO MOVE OVER THE CNTRL PLAINS
TODAY...GRADUALLY OPENING INTO A TROUGH FRIDAY AS IT MOVES TOWARD
THE GREAT LAKES. BOTH THE NAM AND GFS DEPICT SFC LOW PRESSURE
DEVELOPING ALONG THE TX COAST THIS AM...WHICH WILL TREK NE TOWARD
THE LAKES AREA OF TX BY EARLY AFTN THEN NE LA BY EARLY EVENING.
AHEAD OF THIS FEATURE...STRONG SOUTHERLY WINDS WILL CONTINUE TO
BRING WARM MOIST AIR OVER THE AREA WITH SFC DEWPOINTS INTO THE
LOWER 70S. SPC NOW INDICATING A SLIGHT RISK FOR SEVERE WEATHER
OVER THE AREA TODAY AS THIS SFC LOW PROVIDES A FOCUS FOR STORM
DEVELOPMENT. STRONG LOW LEVEL SHEAR WITH SREH HELICITIES BETWEEN
200 AND 300 M2/S2 WILL CONTRIBUTE TO THE POTENTIAL FOR SOME
ROTATING STORMS AND A FEW COULD BECOME STRONG TO SEVERE DESPITE
WEAK MID LEVEL LAPSE RATES AND MODEST INSTABILITY. WILL ADDRESS
THE POTENTIAL FOR SEVERE WEATHER FURTHER IN THE HWO.
OVERALL...THIS EVENT IS EXPECTED TO BE MORE OF A HEAVY RAINFALL
EVENT. ABUNDANT MOISTURE IS IN PLACE WITH PWS BETWEEN 2.0-2.2
INCHES...ALONG WITH THE REMNANTS OF RICK BEING ENTRAINED INTO THE
MEAN SWRLY FLOW. AS THE SYSTEM MOVES EAST...FAVORABLE JET DYNAMICS
WILL ENHANCE UPPER DIFFLUENCE AND LARGE SCALE LIFT...HELPING TO
SUPPORT WIDESPREAD MODERATE TO HEAVY RAINFALL. AREA TOTALS OF
AROUND 2 INCHES ARE EXPECTED TODAY...WITH ISOLATED AMOUNTS OF UP TO
5 INCHES POSSIBLE IN SOME LOCATIONS. AT THIS TIME...HAVE HELD OFF
ON ISSUING AN FFA AS AREA HAS HAD NEARLY A WEEK TO DRY OUT SINCE
THE LAST EVENT AND ANY FLOODING IS EXPECTED TO BE LOCALIZED IN
NATURE. FURTHERMORE...MOST AREA RIVERS ARE NEAR BASE FLOW AND
SHOULD BE CAPABLE OF HANDLING THE RUNOFF.
EXPECT ALL OF THIS MESS TO COME TO AN END ONCE THE FRONT CROSSES
THE AREA THIS EVENING INTO TONIGHT...AND IT SHOULD BE WELL EAST OF
THE AREA BY FRIDAY MORNING. BEHIND THE FRONT...NORTHERLY WINDS
WILL BEGIN TO USHER IN DRIER COOLER AIR WITH A PLEASANT WEEKEND ON
TAP. A SLT CHC FOR RAIN RETURNS ON MONDAY AS A DISTURBANCE PASSES
THE AREA...WITH A STRONGER FRONT EXPECTED TOWARD THE LATTER PART
OF NEXT WEEK.
MARINE...
MODERATE TO STRONG SOUTHEASTERLY WINDS AND INCREASING SEAS AND
WILL CONTINUE TODAY AS A COLD FRONT MOVES TOWARD THE NORTHWEST GULF.
SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED TO CONTINUE OFFSHORE.
THE STRONG COLD FRONT WILL CROSS THE GULF WATERS ON TONIGHT...WITH
NUMEROUS SHOWERS AND THUNDERSTORMS EXPECTED. IN THE WAKE OF THE
FRONT...STRONG NORTHWESTERLY WINDS AND ROUGH SEAS ARE EXPECTED TO
DEVELOP FRIDAY INTO SATURDAY AND THE SMALL CRAFT ADVISORY WILL
LIKELY NEED TO BE EXTENDED. WINDS SHOULD BEGIN TO DIMINISH SUNDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
KLCH 77 60 70 51 74 / 100 40 10 0 0
KBPT 78 58 69 49 73 / 100 20 10 0 0
KAEX 77 56 66 44 72 / 100 50 10 0 0
KLFT 80 62 70 51 72 / 100 60 10 0 0
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 7 AM CDT FRIDAY FOR THE FOLLOWING
ZONES: CALCASIEU LAKE...COASTAL WATERS FROM CAMERON, LA TO
HIGH ISLAND, TX OUT 20 NM...COASTAL WATERS FROM
INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM...COASTAL WATERS
FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT
20 NM...SABINE LAKE...VERMILION BAY...WATERS FROM CAMERON,
LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM...
WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING
FROM 20 NM TO 60 NM...WATERS FROM LOWER ATCHAFALAYA RIVER
TO INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM.
&&Hazardous weather outlook, Oct 22, 5:15 AM CDT, 4 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 515 AM CDT THU OCT 22 2009 GMZ430-432-435-450-452-455-470-472-475-LAZ027>033-041>045-051>055- TXZ180>182-201-215-216-231015- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM- WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM- WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD- ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA- LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY- LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE- 515 AM CDT THU OCT 22 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA... SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT WIDESPREAD RAIN AND A FEW THUNDERSTORMS WILL OCCUR TODAY AS A STRONG STORM SYSTEM MOVES OVER THE AREA. THERE IS THE POTENTIAL FOR SOME ROTATING STORMS TO DEVELOP AND A FEW COULD BECOME STRONG TO SEVERE. THE PRIMARY SEVERE THREATS FROM ANY STORMS THAT DEVELOP WILL BE DAMAGING WINDS AND POSSIBLY AN ISOLATED TORNADO. OF GREATER CONCERN WILL BE THE POTENTIAL FOR HEAVY RAINFALL TODAY. GULF MOISTURE WILL COMBINE WITH MOISTURE FROM THE REMNANTS OF TROPICAL STORM RICK ALLOWING FOR WIDESPREAD RAINFALL TOTALS OF AROUND TWO INCHES WITH ISOLATED AMOUNTS OF UP TO 5 INCHES POSSIBLE IN SOME LOCATIONS. THIS WILL LIKELY RESULT IN MINOR FLOODING OF URBAN AND LOW LYING AREAS. WIDESPREAD FLOODING IS NOT EXPECTED HOWEVER. MOST OF THE FLOOD AND SEVERE WEATHER THREAT WILL BE CONFINED TO AREAS NORTH OF INTERSTATE 10. THE RAIN AND THUNDERSTORMS WILL END FROM WEST TO EAST THIS EVENING AS A COLD FRONT MOVES THROUGH THE AREA. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE NEXT CHANCE FOR RAIN WILL BE MONDAY AS A WEAK DISTURBANCE MOVES OVER THE AREA...OTHERWISE...MOSTLY DRY WEATHER IS EXPECTED THROUGH THE PERIOD. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS THIS TIME. 24
In the hours before
Special weather statement, Oct 22, 5:30 AM CDT, 4 hours 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 530 AM CDT THU OCT 22 2009 LAZ027>033-041>045-051>055-TXZ180>182-201-215-216-222100- VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY- CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN- CAMERON-VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-TYLER-JASPER- NEWTON-HARDIN-JEFFERSON-ORANGE- INCLUDING THE CITIES OF...LEESVILLE...ALEXANDRIA...MARKSVILLE... DERIDDER...OAKDALE...VILLE PLATTE...OPELOUSAS...LAKE CHARLES... JENNINGS...CROWLEY...LAFAYETTE...ST. MARTINVILLE...CAMERON... ABBEVILLE...NEW IBERIA...MORGAN CITY...WOODVILLE...JASPER... NEWTON...LUMBERTON...BEAUMONT/PORT ARTHUR...ORANGE 530 AM CDT THU OCT 22 2009 ...HEAVY RAIN EVENT SETTING UP FOR TODAY... STRONG SOUTHERLY WINDS WILL CONTINUE TO DRAW UP GULF MOISTURE TODAY AHEAD OF A COLD FRONT. IN ADDITION...PACIFIC MOISTURE AND DISTURBANCES ROTATING OFF OF THE REMNANTS OF TROPICAL STORM RICK WILL BE MOVING OVER THE AREA. RAIN WITH A FEW THUNDERSTORMS WILL INCREASE FROM WEST TO EAST DURING THE MORNING...WITH MODERATE TO HEAVY RAIN EXPECTED AREAWIDE BY AFTERNOON. AREA AMOUNTS ARE EXPECTED TO BE NEAR 2 INCHES WITH ISOLATED HIGHER AMOUNTS OF UP TO 5 INCHES. WIDESPREAD FLOODING IS NOT EXPECTED...BUT MINOR FLOODING OF URBAN AND LOW LYING AREAS IS POSSIBLE. IN ADDITION...A FEW ISOLATED STRONG TO SEVERE STORMS WILL BE POSSIBLE THIS AFTERNOON. THE PRIMARY THREATS OF ANY SEVERE WEATHER WILL BE DAMAGING WINDS AND POSSIBLY AN ISOLATED TORNADO OR TWO. THIS STORM SYSTEM WILL MOVE EAST OF THE AREA LATE TONIGHT WITH DRIER COOLER WEATHER EXPECTED FRIDAY AND CONTINUING THROUGH THE WEEKEND. 24
Local storm report, Oct 22, 9:23 AM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
923 AM CDT THU OCT 22 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0920 AM FLASH FLOOD BEAUMONT 30.09N 94.14W
10/22/2009 JEFFERSON TX BROADCAST MEDIA
KBMT REPORTS 3 CARS FLOODED UP TO THE WINDOWS OF CAR
DOORS ON EAST TEX FREEWAY AND LUCAS ST.
&&
DJONESThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 22, 9:57 AM CDT | Special Marine Warning | LCH | 2 hr | |
| Oct 22, 10:04 AM CDT | Tornado Warning | LCH | Cameron | 26 min |
| Oct 22, 10:11 AM CDT | Tornado Warning | LCH | Cameron | 34 min |
| Oct 22, 10:25 AM CDT | River Flood Warning | LCH | Rapides | 11 hr |
| Oct 22, 10:25 AM CDT | River Flood Warning | LCH | Calcasieu | 30 hr |
| Oct 22, 10:27 AM CDT | Tornado Warning | LCH | Beauregard, Calcasieu | 48 min |
| Oct 22, 10:48 AM CDT | Tornado Warning | LCH | Cameron | 27 min |
| Oct 22, 10:53 AM CDT | Tornado Warning | LCH | Calcasieu, Jefferson Davis | 37 min |
| Oct 22, 11:00 AM CDT | Tornado Warning | LCH | Cameron | 45 min |
| Oct 22, 11:09 AM CDT | Tornado Warning | LCH | Calcasieu, Cameron, Jefferson Davis | 35 min |
| Oct 22, 11:27 AM CDT | Special Marine Warning | LCH | 93 min | |
| Oct 22, 11:45 AM CDT | Tornado Warning | LCH | Acadia, Cameron, Jefferson Davis, Vermilion | 45 min |
| Oct 22, 12:12 PM CDT | Flash Flood Warning | LCH | Cameron | 3 hr |
| Oct 22, 12:29 PM CDT | Tornado Warning | LCH | Acadia, Allen, Evangeline, Jefferson Davis | 61 min |
| Oct 22, 12:39 PM CDT | Special Marine Warning | LCH | 66 min | |
| Oct 22, 12:51 PM CDT | Severe Thunderstorm Warning | LCH | Cameron, Vermilion | 54 min |
| Oct 22, 1:07 PM CDT | Flash Flood Warning | LCH | Allen, Beauregard, Calcasieu, Jefferson Davis | 3 hr |
| Oct 22, 1:09 PM CDT | Severe Thunderstorm Warning | LCH | Acadia, Cameron, Evangeline, Jefferson Davis, Lafayette, Saint Landry | 66 min |
| Oct 22, 1:13 PM CDT | Tornado Warning | LCH | Allen, Evangeline, Rapides | 32 min |
| Oct 22, 1:27 PM CDT | Severe Thunderstorm Warning | LCH | Rapides | 48 min |
| Oct 22, 1:33 PM CDT | Special Marine Warning | LCH | 117 min | |
| Oct 22, 1:37 PM CDT | Tornado Warning | LCH | Rapides | 23 min |
| Oct 22, 1:56 PM CDT | Severe Thunderstorm Warning | LCH | Acadia, Iberia, Lafayette, Saint Landry, Saint Martin, St. Mary and 1 more | 64 min |
| Oct 22, 2:11 PM CDT | Severe Thunderstorm Warning | LCH | Acadia, Avoyelles, Evangeline, Lafayette, Rapides, Saint Landry and 1 more | 64 min |
| Oct 22, 2:22 PM CDT | Areal Flood Advisory | LCH | Avoyelles, Evangeline, Rapides | 3 hr |
| Oct 22, 2:33 PM CDT | Areal Flood Advisory | LCH | Acadia, Evangeline, Lafayette, Saint Landry, Saint Martin, Vermilion | 3 hr |
| Oct 22, 2:50 PM CDT | Flash Flood Warning | LCH | Rapides | 3 hr |
| Oct 22, 2:57 PM CDT | River Flood Warning | LCH | Calcasieu | 7 hr |
| Oct 22, 3:33 PM CDT | River Flood Warning | LCH | Lafayette, Vermilion | 25 hr |
| Oct 22, 3:36 PM CDT | Special Marine Warning | LCH | 114 min | |
| Oct 22, 4:04 PM CDT | Severe Thunderstorm Warning | LCH | Saint Martin, St. Mary | 41 min |
| Oct 22, 8:56 AM CDT | Flash Flood Warning | LCH | Jefferson, Orange | 3 hr |
| Oct 22, 9:03 AM CDT | Flash Flood Warning | LCH | Hardin, Jasper, Newton, Orange, Tyler | 3 hr |
Nearby
Flash Flood Warnings in Louisiana, 2009Flash Flood Warnings in Texas, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.